Alert archive / Vermont / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 46, NWS Burlington, VT

June 9, 2011Rutland County, Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 9, 2011, 9:12 AM EDT for Rutland County, Windsor County, Vermont. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2011, 9:12 AM EDT (13:12 UTC)
Expired
Jun 9, 2011, 10:00 AM EDT
In force
48 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Rutland County, VT, Windsor County, VT

The radar

The Burlington radar (KCXX), 130 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 9:37 AM EDTHAIL 0.75Tyson, VTHALF INCH TO PENNY HAIL ON THE NORTH END OF LAKE RESCUE
Jun 9, 9:41 AM EDTHAIL 0.5Cavendish, VT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 588 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
588 J/kg
Mixed-layer CIN
-266 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS51 KBTV 091312
SVRBTV
VTC021-027-091400-
/O.NEW.KBTV.SV.W.0046.110609T1312Z-110609T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
912 AM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINDSOR COUNTY IN SOUTHERN VERMONT...
  EASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 1000 AM EDT.

* AT 907 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR NORTH
  SHREWSBURY...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  PLYMOUTH...TYSON...READING...WEST WINDSOR...WILGUS STATE PARK...
  WINDSOR...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4325 7281 4329 7283 4330 7289 4350 7316
      4383 7291 4365 7231 4360 7233 4358 7237
      4353 7239 4348 7237 4337 7241 4336 7238
      4330 7239 4323 7244 4322 7270
TIME...MOT...LOC 1312Z 293DEG 34KT 4354 7278

$$

NEILES
3 follow-up statements
277 
WWUS51 KBTV 091325
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
925 AM EDT THU JUN 9 2011

VTC021-027-091400-
/O.CON.KBTV.SV.W.0046.000000T0000Z-110609T1400Z/
WINDSOR VT-RUTLAND VT-
925 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR SOUTHEASTERN RUTLAND AND SOUTHERN WINDSOR COUNTIES...

AT 921 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CAMP
PLYMOUTH...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  SOUTH READING...READING...ASCUTNEY STATE PARK...ASCUTNEY...
  WEATHERSFIELD BOW...EXIT 7 I91...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4325 7281 4329 7283 4330 7289 4349 7299
      4371 7283 4365 7231 4360 7233 4358 7237
      4353 7239 4348 7237 4337 7241 4336 7238
      4330 7239 4323 7244 4322 7270
TIME...MOT...LOC 1325Z 293DEG 34KT 4349 7263

$$

NEILES
723 
WWUS51 KBTV 091335
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
935 AM EDT THU JUN 9 2011

VTC021-027-091400-
/O.CON.KBTV.SV.W.0046.000000T0000Z-110609T1400Z/
WINDSOR VT-RUTLAND VT-
935 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR SOUTHEASTERN RUTLAND AND SOUTHERN WINDSOR COUNTIES...

AT 930 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR READING...
MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  ASCUTNEY...ASCUTNEY STATE PARK...WEATHERSFIELD BOW...EXIT 7 I91...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4325 7281 4329 7283 4329 7284 4348 7279
      4368 7268 4367 7246 4365 7231 4360 7233
      4358 7237 4353 7239 4348 7237 4337 7241
      4336 7238 4330 7239 4323 7244 4322 7270
TIME...MOT...LOC 1335Z 293DEG 34KT 4345 7251

$$

NEILES
219 
WWUS51 KBTV 091350
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
950 AM EDT THU JUN 9 2011

VTC021-091359-
/O.CAN.KBTV.SV.W.0046.000000T0000Z-110609T1400Z/
RUTLAND VT-
950 AM EDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUTLAND COUNTY IS
CANCELLED...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4324 7278 4328 7278 4350 7264 4348 7237
      4337 7241 4336 7238 4330 7239 4323 7244
      4322 7270
TIME...MOT...LOC 1349Z 301DEG 37KT 4334 7248

$$

VTC027-091400-
/O.CON.KBTV.SV.W.0046.000000T0000Z-110609T1400Z/
WINDSOR VT-
950 AM EDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR SOUTH CENTRAL WINDSOR COUNTY...

AT 944 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
PERKINSVILLE...MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  CHESTER...SPRINGFIELD...ANDOVER...PERKINSVILLE.

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4324 7278 4328 7278 4350 7264 4348 7237
      4337 7241 4336 7238 4330 7239 4323 7244
      4322 7270
TIME...MOT...LOC 1349Z 301DEG 37KT 4334 7248

$$

NEILES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:59 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 9, 7:59 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
759 AM EDT THU JUN 9 2011

.SYNOPSIS...
A SHARP COLD FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE NORTH COUNTRY TODAY. SOME OF THE STORMS WILL BE SEVERE
WITH LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALIZED
VERY HEAVY RAINFALL. TEMPERATURES WILL ONCE AGAIN BE ABOVE NORMAL
WITH HIGHS MAINLY IN THE 80S. COOLER AND DRIER WEATHER IS
ANTICIPATED FOR FRIDAY...BEFORE ANOTHER SYSTEM ARRIVES WITH THE
CHANCE FOR SHOWERS OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 642 AM EDT THURSDAY...OVERALL FCST IN GOOD SHAPE AS FIRST
CLUSTER OF STORMS DEPARTS OUR CWA TO THE EAST. MEANWHILE...STORMS
ALREADY DEVELOPING ACRS THE SLV WITH 50 DBZ TO 25KFT. EXPECT THIS
ACTIVITY TO INCREASE IN AREAL COVERAGE/INTENSITY THRU
TODAY...ALONG AND AHEAD OF BOUNDARY. IN ADDITION...LIGHTNING
ALREADY DETECTED WITH STORMS ACRS SAINT LAWRENCE COUNTY. WL CONT
TO MONITOR RADAR FOR POTENTIAL STATEMENTS.

BUSY MORNING ALREADY WITH LINE OF CONVECTION FROM PBG TO BTV TO
VSF ASSOCIATED WITH 5H VORT AND ELEVATED INSTABILITY. THIS LINE
CONTS TO PRODUCE PLENTY OF DANGEROUS CLOUD TO GROUND
LIGHTING...BRIEF WIND GUSTS TO 30 MPH...AND LOCALIZED VERY HEAVY
DOWN POURS. EXPECT INDIVIDUAL CELLS TO MOVE SOUTHEAST AT 30 TO 40
MPH...WHILE THE ENTIRE LINE MOVES SLOWLY EAST AT 10 TO 15 MPH THRU
12Z THIS MORNING. LARGE AREA OF SUBSIDENCE/NVA BUILDS BEHIND THIS
LINE WITH SOME CLRING AND SFC HEATING...BEFORE NEXT ROUND OF
STORMS DEVELOPS ACRS THE SLV BY 15Z TODAY.

FCST CHALLENGE TODAY WL BE CONVECTIVE MODE AND TIMING...ALONG
WITH AREAL COVERAGE/INTENSITY OF STORMS. OVERALL...NUMBER OF
FACTORS COMING TOGETHER FOR ANOTHER VERY ACTIVE DAY WITH SEVERAL
ROUNDS OF WIDESPREAD STORMS CAPABLE OF PRODUCING SEVERE WX
ANTICIPATED. WATER VAPOR SHOWS EMBEDDED 5H VORT ACRS THE CENTRAL
GREAT LAKES WL TRACK TWD OUR WESTERN CWA BY 15Z...IN THE FAST
WESTERLY FLW. MEANWHILE...A SFC COLD FRNT WL APPROACH THE REGION
FROM THE NORTH...HELPING TO ENHANCE LLVL CONVERGENCE...WHILE NOSE
OF 25H JET WL PROMOTE FAVORABLE ULVL DIVERGENCE ACRS OUR REGION.
THESE TWO LIFTING MECHANISMS...COMBINED WITH SFC BASED CAPE VALUES
BTWN 2000 AND 3000 J/KG AND LIS BTWN -4C AND -6C...SUPPORTS AN
ENVIRONMENT FAVORABLE FOR ROBUST CONVECTION. BEST 0-3KM AND 0-6KM
SHEAR WL BE ALONG THE INTERNATIONAL BORDER AREA...WHERE 850MB
WINDS WL BE BTWN 25 AND 35KNTS...700MB VALUES BTWN 30 AND 40
KNTS...AND 500MB WINDS APPROACHING 50 KNTS. GIVEN THE ABOVE
PARAMETERS AND INVESTIGATING THERMAL PROFILES...FEEL MAIN
CONVECTIVE MODE WL BE BOWING LINE SEGMENTS...GIVEN MAINLY
UNIDIRECTIONAL FLW...BUT A FEW ISOLATED SUPERCELLS WL BE
POSSIBLE...WHERE TRRN TURNS THE LLVL FLW MORE SOUTHERLY...LIKE THE
CPV AND UPPER CT RIVER VALLEY. THE PRIMARY SEVERE WEATHER THREAT
WL BE DAMAGING THUNDERSTORM WIND GUSTS TO 70 MPH...WITH LARGE GOLF
BALL SIZE HAIL THE SECONDARY THREAT...FOLLOWED BY LOCALIZED VERY
HEAVY DOWN POURS AS PW VALUES ARE BTWN 1.50 AND 1.75". FEEL
CONVECTION WL FIRST DEVELOP ACRS NORTHERN NY BTWN 15Z-17Z...THEN
TRACK INTO THE CPV BY EARLY AFTN...AND THRU VT BY 21Z...AS BEST
LLVL INSTABILITY IS PUSHED INTO EASTERN/SOUTHERN NEW ENGLAND.
PROGGED 85H TEMPS SUPPORT BTWN 16C AND 17C...SUPPORT HIGHS INTO
THE 80S...FEEL LEFTOVER DEBRIS CLOUDS WL LIMIT SFC HEATING DURING
THE EARLY MORNING HRS.

TONIGHT...STRONG SFC COLD FRNT CONTS TO DROP TWD SOUTHERN NEW
ENGLAND...AS LLVL CAA DEVELOPS AND ATMOSPHERE STABILIZES. WL MENTION
LOW CHC POPS ACRS SOUTHERN/EASTERN CWA...BUT KEEP REST OF CWA DRY AS
LARGE SCALE SUBSIDENCE DEVELOPS BEHIND AFTN CONVECTIVE ACRS OUR
REGION. FEEL NORTHERLY WINDS WL PREVENT WIDESPREAD FOG
DEVELOPMENT...BUT A FEW OF THE DEEPER VALLEYS WHERE WINDS WL
DECOUPLE SOME PATCHY FOG WL BE POSSIBLE (VSF/MVL/MPV/SLK).

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
AS OF 410 AM EDT THURSDAY...MID/UPPER LVL TROF DEEPENS ACRS OUR
CWA...AND THIS WL PROVIDE OUR CWA WITH MUCH COOLER AND DRIER WX
FOR FRIDAY INTO EARLY SATURDAY. BOTH NAM/GFS SHOW LARGE SCALE
SUBSIDENCE/DEEP DRY LAYER...WHICH WL RESULT IN PARTLY TO MOSTLY
SUNNY SKIES. PROGGED 85H TEMPS BTWN 7-9C SUPPORT HIGHS MAINLY IN
THE 60S MTNS TO 70S VALLEYS WITH NORTH WINDS AT 5 TO 15 MPH. LATE
SATURDAY...NEXT SYSTEM APPROACHES OUR WESTERN CWA WITH INCREASING
CHCS FOR RAIN SHOWERS AS DEEP LAYER MOISTURE AND LIFT MOVES TWD
OUR FA. WL MENTION HIGHEST POPS ACRS THE WESTERN CWA WITH TEMPS
MAINLY IN THE 60S TO M 70S ACRS OUR CWA.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 519 AM EDT THURSDAY...HIGH PRESSURE WILL MOVE SOUTHEAST OF
NEW ENGLAND SATURDAY NIGHT WHICH WILL ALLOW A RETURN FLOW OF
MOISTURE NORTHWARD INTO THE REGION SATURDAY NIGHT AND SUNDAY... AS
A WARM FRONT APPROACHES THE REGION. HAVE GONE WITH LIKELY POPS FOR
SHOWERS SATURDAY NIGHT ALONG WITH A CHANCE FOR A THUNDERSTORM...
AS SHOWALTER INDEXES INDICATE A CHANCE FOR SOME ELEVATED
CONVECTION SATURDAY NIGHT. SHOWERS TO LINGER INTO SUNDAY AS A LOW
PRESSURE AREA MOVES INTO THE REGION. MODEL GUIDANCE SHOWING AN
UPPER TOUGH TO MOVE THROUGH THE REGION ON MONDAY...SO HAVE KEPT IN
A CHANCE OF SHOWERS FOR MONDAY. REGION TO REMAIN UNDER CYCLONIC
FLOW TUESDAY AND WEDNESDAY...BUT NOT MUCH MOISTURE AVAILABLE...SO
WILL GO WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...COMPOSITE RADAR LOOP THROUGH 1145Z THURSDAY
SHOWING SCATTERED THUNDERSTORMS ACROSS NORTHERN NEW YORK AND
NORTHERN VERMONT. MODEL GUIDANCE CONTINUING TO SHOW UNSTABLE
CONDITIONS ACROSS THE REGION THIS MORNING THAT WILL CONTINUE INTO
THIS AFTERNOON. GIVEN THE UNSTABLE CONDITIONS ACROSS THE
REGION...EXPECT THUNDERSTORMS TO POP UP AT ANY TIME...SO TIMING AS
TO WHEN A THUNDERSTORM WILL MOVE INTO A PARTICULAR TERMINAL IS
DIFFICULT. THUS...HAVE INDICATED SOME THUNDERSTORMS IN THE
VICINITY IN THE TAFS...AS WELL AS USE OF THE CB TERM IN THE TAFS.
A COLD FRONT WILL MOVE THROUGH THE REGION BY THIS AFTERNOON. MODEL
GUIDANCE SHOWING CONDITIONS BECOMING MORE STABLE BY 00Z
FRIDAY...SO HAVE NOT USED THE CB TERM AT MOST OF THE TAFS SITES
AFTER 00Z FRIDAY.

OUTLOOK 12Z FRIDAY THROUGH MONDAY...
12Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG
WITH IFR CONDITIONS POSSIBLE AT SLK/MPV ON SATURDAY MORNING.

18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING
SHOWERS WITH OCCASIONAL MVFR CONDITIONS.

&&

.MARINE...
AS OF 758 AM EDT THURSDAY...A LAKE THUNDERSTORM ADVISORY IS IN
EFFECT FOR TODAY FOR LAKE CHAMPLAIN. CONDITIONS IN THE ATMOSPHERE
ARE VERY UNSTABLE TODAY...SO EXPECTING THUNDERSTORMS TO POP UP AT
ANY TIME TODAY. MORE STABLE CONDITIONS ARE EXPECTED TONIGHT...AS A
COLD FRONT WILL MOVE THROUGH THE REGION BY THIS AFTERNOON.

WITH DRY WEATHER OVER THE PAST WEEK...THE LEVEL OF LAKE CHAMPLAIN
CONTINUES TO FALL STEADILY ALONG WITH SLOWLY IMPROVING CONDITIONS.
THE LATEST LEVEL AT THE ROUSES POINT GAGE AS OF 700 AM WAS 101.35 FEET
AND SLOWLY FALLING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT
FEW DAYS WITH LEVELS POSSIBLY FALLING TO NEAR 101.0 FEET BY
SOMETIME THIS WEEKEND. SOUTH TO SOUTHWEST WINDS FROM 5 TO 15 KNOTS
CAN BE EXPECTED THIS MORNING...AND THEN SHIFT TO THE WEST AT 10 TO
20 KNOTS THIS AFTERNOON. WINDS WILL BECOME NORTH AT 10 TO 20 KNOTS
TONIGHT AND THEN SLOWLY DIMINISH TO 5 TO 15 KNOTS LATE TONIGHT AND
FRIDAY...WITH THE SOUTHERN PORTION OF THE LAKE LIKELY TO SEE
SOMEWHAT HIGHER LAKE LEVELS THAN THE NORTHERN PORTION OF THE LAKE
TONIGHT AND FRIDAY.

FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS
OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER
LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE
LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS...
RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...TABER
NEAR TERM...TABER
SHORT TERM...TABER
LONG TERM...WGH
AVIATION...WGH/SLW
MARINE...WGH
Hazardous weather outlook, Jun 9, 3:07 AM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
307 AM EDT THU JUN 9 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-100715-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
307 AM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTH
COUNTRY TODAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
STRONG AND DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO GOLF BALL
SIZE...AND DANGEROUS CLOUD TO GROUND LIGHTNING. IN
ADDITION...VERY HEAVY DOWNPOURS CAN BE ANTICIPATED WITH THE
THUNDERSTORMS TODAY.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 9, 6:09 AM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
609 AM EDT THU JUN 9 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-091615-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
609 AM EDT THU JUN 9 2011

...SEVERE THUNDERSTORMS EXPECTED ACROSS THE NORTH COUNTRY TODAY...

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE
VALLEY AND NORTHERN NEW YORK LATE THIS MORNING AND QUICKLY BECOME
SEVERE. THESE STORMS WILL TRACK EAST INTO THE CHAMPLAIN VALLEY AND
MOST OF VERMONT DURING THE AFTERNOON HOURS TODAY AND DEPART THE
REGION BY EARLY THIS EVENING.

THE PRIMARY THREAT WILL BE STRONG AND DAMAGING WIND GUSTS TO 70
MPH...ALONG WITH HAIL UP TO GOLF BALL SIZE. IN ADDITION...THESE
STORMS WILL CONTAIN FREQUENT AND DANGEROUS CLOUD TO GROUND
LIGHTNING ALONG WITH VERY HEAVY RAINFALL IN A SHORT PERIOD OF
TIME.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO
TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.
Local storm report, Jun 9, 6:17 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
617 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     TSTM WND DMG     CANAAN                  45.00N  71.54W
06/08/2011                   ESSEX              VT   UTILITY COMPANY

            TREES AND POWERLINES DOWN

&&

EVENT NUMBER BTV1100285

TABER
Special weather statement, Jun 9, 7:10 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
710 AM EDT THU JUN 9 2011

NYZ029-030-034-091215-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-WESTERN ESSEX NY-
710 AM EDT THU JUN 9 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESSEX...SOUTHEASTERN ST.
LAWRENCE AND SOUTHERN FRANKLIN COUNTIES...

AT 706 AM EDT...A STRONG THUNDERSTORM WAS 4 MILES EAST OF HORSESHOE
LAKE...MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
AXTON LANDING...WAWBEEK...SARANAC INN...LAKE CLEAR...NEWCOMB...RAY
BROOK...TAHAWUS...NORTH ELBA...MOUNT MARCY...MOUNT VAN HOEVENBERG...
ST. HUBERTS...KEENE VALLEY...

LAT...LON 4443 7374 4385 7372 4395 7429 4399 7426
      4411 7429 4406 7490 4408 7504 4438 7506
Local storm report, Jun 9, 8:38 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
838 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             TICONDEROGA             43.85N  73.42W
06/09/2011  E1.00 INCH       ESSEX              NY   PUBLIC

&&

EVENT NUMBER BTV1100286

LAHIFF
Local storm report, Jun 9, 9:06 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
906 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     HAIL             2 NNE EAST BROWNINGTON  44.83N  72.06W
06/09/2011  E0.50 INCH       ORLEANS            VT   TRAINED SPOTTER

            HALF INCH HAIL

&&

EVENT NUMBER BTV1100287

NEILES
Local storm report, Jun 9, 9:11 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
911 AM EDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     HAIL             KILLINGTON              43.67N  72.78W
06/09/2011  E0.75 INCH       RUTLAND            VT   PUBLIC

            DIME-SIZED HAIL

&&

EVENT NUMBER BTV1100288

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:14 PM EDTSevere Thunderstorm WarningBTVEssex, Orleans46 min
Jun 9, 2:56 AM EDTSpecial Weather StatementBTVAddison, Chittenden, Rutland, Windsor64 min
Jun 9, 4:15 AM EDTSpecial Weather StatementBTVAddison, Chittenden, Franklin, Grand Isle, Lamoille, Rutland and 2 more60 min
Jun 9, 4:41 AM EDTAreal Flood AdvisoryBTVAddison, Rutland, Windsor9 min
Jun 9, 4:49 AM EDTFlash Flood WarningBTVAddison, Rutland, Windsor3 hr
Jun 9, 5:08 AM EDTSpecial Weather StatementBTVLamoille, Orange, Washington67 min
Jun 9, 8:16 AM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor59 min
Jun 9, 8:38 AM EDTSevere Thunderstorm WarningBTVCaledonia, Essex, Orleans52 min
Jun 9, 9:28 AM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Orange, Rutland, Washington, Windsor62 min
Jun 9, 1:49 PM EDTSevere Thunderstorm WarningBTVAddison, Rutland, Windsor56 min
Jun 9, 1:57 PM EDTSevere Thunderstorm WarningBTVAddison, Orange, Washington, Windsor53 min
Jun 9, 2:41 PM EDTSevere Thunderstorm WarningBTVCaledonia, Chittenden, Lamoille, Orange, Orleans, Washington45 min
Jun 9, 2:42 PM EDTSevere Thunderstorm WarningBTVRutland, Windsor48 min
Jun 9, 5:15 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Washington60 min
Jun 9, 6:11 PM EDTSevere Thunderstorm WarningBTVAddison, Chittenden, Rutland, Windsor49 min
Jun 9, 7:24 PM EDTSpecial Weather StatementBTVRutland, Windsor51 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.